Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 18, 2007, 5:52 PM CDT for Coahoma County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 18, 2007, 7:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 141 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 182252 FFWMEG MSC027-190045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 745 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS... JONESTOWN AND CLARKSDALE. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN LAT...LON 3439 9041 3409 9045 3416 9075 3442 9060 $$
1 follow-up statement
000 WGUS74 KMEG 190010 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 711 PM CDT SAT AUG 18 2007 MSC027-190021- COAHOMA MS- 711 PM CDT SAT AUG 18 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COAHOMA COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3439 9041 3409 9045 3416 9075 3442 9060 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:52 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 18, 2:52 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT SAT AUG 18 2007
.DISCUSSION...
ANOTHER VERY HOT DAY ACROSS THE FORECAST AREA WITH TEMPERATURES
CLOSE TO OR AT 100 DEGREES. COMBINED WITH DEWPOINTS IN THE LOWER
70S OVER SHELBY COUNTY AND WE ARE GETTING HEAT INDEX VALUES ABOVE
110 SO HAVE ISSUED EXCESSIVE HEAT WARNING UNTIL 8 PM THIS EVENING.
IN ADDITION SOME SCATTERED THUNDERSTORMS HAVE DEVELOP OVER THE
FORECAST AREA AS WELL. WILL KEEP A 20 POP IN THE FORECAST FOR THE
EVENING HOURS TONIGHT.
SUNDAY WILL NOT BE MUCH DIFFERENT THAN TODAY WITH TEMPERATURES
CLOSE TO 100 DEGREES AND HEAT INDEX VALUES BETWEEN 105 AND 110
DEGREES SO HAVE EXTENDED HEAT ADVISORY UNTIL 8 PM SUNDAY AND TO
INCLUDE ALL OF THE FORECAST AREA. MORE SCATTERED THUNDERSTORMS
WILL BE POSSIBLE DURING THE DAY AND INTO SUNDAY EVENING. MONDAY
WILL BE FAIRLY SIMILAR AS WELL WITH CONTINUED HOT AND HUMID
WEATHER WITH SOME SCATTERED THUNDERSTORMS.
TUESDAY THROUGH FRIDAY SHOULD SEE MORE HOT WEATHER AS UPPER LEVEL
RIDGE BUILDS BACK INTO THE REGION. THUNDERSTORMS WILL BE LESS
LIKELY DURING THIS PERIOD BUT CANT BE COMPLETELY RULED OUT. A
COLD FRONT WILL TRY MOVE INTO THE REGION ON SATURDAY WHICH MAY
TRIGGER A FEW THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 102 78 99 / 20 20 20 20
MKL 72 101 73 100 / 20 20 20 20
JBR 74 100 74 99 / 20 20 20 20
TUP 75 100 74 99 / 20 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CHESTER-CROCKETT-DECATUR-
DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-
MADISON-MCNAIRY-TIPTON.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR SHELBY.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
SHELBY.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR CARROLL-GIBSON-
HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Aug 18, 3:02 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT SAT AUG 18 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 302 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT THROUGH 8 PM FOR SHELBY COUNTY TENNESSEE. A HEAT ADVISORY IS IN EFFECT FOR MUCH OF THE MID SOUTH. A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM SUNDAY EVENING. HOT WEATHER WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. DANGEROUS HEAT INDEX VALUES WILL PERSIST THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 5:01 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 501 PM CDT SAT AUG 18 2007 MSZ011-182245- QUITMAN MS- 501 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF DENTON AT 501 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Local storm report, Aug 18, 5:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 E CORINTH 34.94N 88.45W
08/18/2007 ALCORN MS LAW ENFORCEMENT
2 RESIDENTS REPORT FRONT PORCH BLOWN DOWN ALONG WITH
SHINGLES BLOWN OFF ROOF. ONE LARGE TREE BLOWN DOWN.
0340 PM TSTM WND DMG 5 SW ALGOMA 34.13N 89.10W
08/18/2007 PONTOTOC MS LAW ENFORCEMENT
SOME PORTABLE BUILDINGS AND TREES KNOCKED DOWN ALONG HWY
311
0355 PM TSTM WND DMG 3 W WILLISTON 35.16N 89.43W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN
0355 PM TSTM WND DMG MOSCOW 35.06N 89.40W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN AT THE MOSCOW FIRE DEPT.
0415 PM TSTM WND DMG BARTLETT 35.22N 89.84W
08/18/2007 SHELBY TN EMERGENCY MNGR
TREES DOWN AT SUMMER AVENUE AND RALEIGH LAGRANGE.
0435 PM TSTM WND DMG BYHALIA 34.86N 89.69W
08/18/2007 MARSHALL MS LAW ENFORCEMENT
TREES DOWN BYHALIA ROAD NORTH OF FIELDS RD
0455 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
08/18/2007 MCNAIRY TN TRAINED SPOTTER
LIMBS AND POWER LINES DOWN
&&
TABLocal storm report, Aug 18, 5:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
541 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 E CORINTH 34.94N 88.45W
08/18/2007 ALCORN MS LAW ENFORCEMENT
2 RESIDENTS REPORT FRONT PORCH BLOWN DOWN ALONG WITH
SHINGLES BLOWN OFF ROOF. ONE LARGE TREE BLOWN DOWN.
0340 PM TSTM WND DMG 5 SW ALGOMA 34.13N 89.10W
08/18/2007 PONTOTOC MS LAW ENFORCEMENT
SOME PORTABLE BUILDINGS AND TREES KNOCKED DOWN ALONG HWY
311
0355 PM TSTM WND DMG 3 W WILLISTON 35.16N 89.43W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN
0355 PM TSTM WND DMG MOSCOW 35.06N 89.40W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN AT THE MOSCOW FIRE DEPT.
0415 PM TSTM WND DMG BARTLETT 35.22N 89.84W
08/18/2007 SHELBY TN EMERGENCY MNGR
TREES DOWN AT SUMMER AVENUE AND RALEIGH LAGRANGE.
0435 PM TSTM WND DMG BYHALIA 34.86N 89.69W
08/18/2007 MARSHALL MS LAW ENFORCEMENT
TREES DOWN BYHALIA ROAD NORTH OF FIELDS RD
0454 PM TSTM WND DMG BARTLETT 35.22N 89.84W
08/18/2007 SHELBY TN EMERGENCY MNGR
BILLBOARD DEBRIS AT I-240 AND COVINGTON PIKE...BILLBOARD
POSSIBLY BLOWN DOWN.
0455 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
08/18/2007 MCNAIRY TN TRAINED SPOTTER
LIMBS AND POWER LINES DOWN
0500 PM TSTM WND DMG 7 E DOWNTOWN MEMPHIS 35.13N 89.93W
08/18/2007 SHELBY TN EMERGENCY MNGR
POWER LINES DOWN AT THE INTERSECTION OF POPLAR AND HOLMES
0506 PM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
08/18/2007 SHELBY TN EMERGENCY MNGR
TREES DOWN ON SIERRA ROAD
&&
TABSpecial weather statement, Aug 18, 5:41 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 541 PM CDT SAT AUG 18 2007 MSZ011-182315- QUITMAN MS- 541 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LAMBERT AT 541 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT.
Local storm report, Aug 18, 5:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 SW ALGOMA 34.13N 89.10W
08/18/2007 PONTOTOC MS LAW ENFORCEMENT
SOME PORTABLE BUILDINGS AND TREES KNOCKED DOWN ALONG HWY
311
0355 PM TSTM WND DMG 3 W WILLISTON 35.16N 89.43W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN
0355 PM TSTM WND DMG MOSCOW 35.06N 89.40W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN AT THE MOSCOW FIRE DEPT.
0415 PM TSTM WND DMG BARTLETT 35.22N 89.84W
08/18/2007 SHELBY TN EMERGENCY MNGR
TREES DOWN AT SUMMER AVENUE AND RALEIGH LAGRANGE.
0430 PM TSTM WND DMG 6 NE WILLISTON 35.22N 89.30W
08/18/2007 FAYETTE TN LAW ENFORCEMENT
TREES DOWN
0435 PM TSTM WND DMG BYHALIA 34.86N 89.69W
08/18/2007 MARSHALL MS LAW ENFORCEMENT
TREES DOWN BYHALIA ROAD NORTH OF FIELDS RD
0454 PM TSTM WND DMG BARTLETT 35.22N 89.84W
08/18/2007 SHELBY TN EMERGENCY MNGR
BILLBOARD DEBRIS AT I-240 AND COVINGTON PIKE...BILLBOARD
POSSIBLY BLOWN DOWN.
0455 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
08/18/2007 MCNAIRY TN TRAINED SPOTTER
LIMBS AND POWER LINES DOWN
0500 PM TSTM WND DMG 7 E DOWNTOWN MEMPHIS 35.13N 89.93W
08/18/2007 SHELBY TN EMERGENCY MNGR
POWER LINES DOWN AT THE INTERSECTION OF POPLAR AND HOLMES
0506 PM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
08/18/2007 SHELBY TN EMERGENCY MNGR
TREES DOWN ON SIERRA ROAD
&&
TABSpecial weather statement, Aug 18, 5:48 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 548 PM CDT SAT AUG 18 2007 TNZ054-182315- HENDERSON TN- 548 PM CDT SAT AUG 18 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HENDERSON COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF BLUE GOOSE AT 548 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:48 PM CDT | Severe Thunderstorm Warning | MEG | Union | 27 min |
| Aug 18, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Aug 18, 4:35 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 40 min |
| Aug 18, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 38 min |
| Aug 18, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 39 min |
| Aug 18, 5:33 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 42 min |
| Aug 18, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 38 min |
| Aug 18, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.